Thai patients and lipid complications
Oct 14, 2007
Thanks for giving advice from experts here 3 years ago for my thai friend case.
His CD 4 from 280 up to 440 then down to 230 and up to 280. Now, thai physician said he is being watching for the development.
For this 3 years he is asymtomatic and after doing exercise everday, his body seem better than before, at least less nasal allergy and only have acne. Does acne related to HIV?
Developing countries is much different from our developed world. The patients there can only received basic generic drugs for AIDS . Even the free drugs programmes only provide poor people the basic treatment medicine,they will not prescribed vitamins and drugs for high blood lipid.
Two of my thai friends relative (seem horrible that it is easy to find HIV in thai) , taking AIDS med for 2 years and now blood lipid is high. How can I recommend them to treat ? As their physician refuse to prescribed free lipid-lowering medicine for them. I know there are many generic medicine in thai sold on cheaper price. What about maxepa , can it help a little? It is questionable that their lipid problem will finally lead to Cardiovascular diesase or DM ?
Hoping that you can give some advice for the patients of developing countries.
Response from Dr. Pierone
I am glad to hear that your friend is doing well.
Acne is a common problem and is not generally an HIV-related complication.
There is a linkage between use of HIV medications and development of cholesterol and triglyceride elevations. There are inexpensive generic medications available which will lower lipid levels. Statins (lovastatin, atorvastatin, etc) are typically used for LDL cholesterol lowering and fibrates (like fenofibrate) are often used for triglyceride lowering. Maxepa is a fish oil concentrate and will lower triglycerides to a modest degree. The decision to prescribe a lipid-lowering agent depends on the overall cardiovascular risk profile of the individual. This would take into account age, sex, blood pressure, smoking, family history, and signs of vascular disease.
There are studies which show the association of lipid problems with higher rates of cardiovascular disease in patients with HIV infection so this problem should not be neglected.
Thanks for posting and good luck to your friend.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute Afraid I Have HIV
- Black Spots After Oral Sex Worried I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Dry Mouth After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Sore On Mouth After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.